Print Topic - Archive

BTD Forums  /  Live Right 4 Your Type  /  help!  my medication contains corn starch!!
Posted by: eva b., Thursday, June 11, 2009, 2:50pm
I am taking regular prescribed medication for 2 different conditions - arthritis and a chronic eye condition - and have just realised by reading the leaflets that all the pills are based on corn starch!!!

I am a type O!!!

looking at all the pill bottle labels I can find, it seems that most tablets use maize starch as a filler/bulking agent...so not much chance of finding substitutes.

What on earth can I do? Neither of these medications can be stopped immediately - both require gradual tapering off, so I'm stuck with it whatever I do, for at least some time to come.

I've been sticking to my diet more strictly than ever for several weeks now, and this has come as a dreadful shock, because I feel in between a rock and a hard place.

Question:  given that the pills are quite small, is the quantity of corn likely to be making a huge impact?

I've already ordered some deflect capsules, but will that be enough?

I'd be awfully grateful for some input.

Posted by: Lloyd, Thursday, June 11, 2009, 2:52pm; Reply: 1
Try not to worry about it. What you can't help, you can't help. Avoid avoids where you can. It appears that here you cannot. If/when you get a chance to go off or change the meds, great!
Posted by: eva b., Thursday, June 11, 2009, 2:58pm; Reply: 2
thanks for the quick response, Lloyd :)

I've gone into complete panic mode here....I feel that every time I take a pill I'm poisoning myself (being melodramatic here, I know, but that's how I feel)

do you think the deflect will help?
Posted by: Maria Giovanna, Thursday, June 11, 2009, 3:48pm; Reply: 3
Hi Eva and welcome !
Try to know your genotype, for O Hunters or perhaps also Explorer corn is just a black dot, an infrequent neutral and in the pill size it's a very tiny bit. I guess if this is your only routine avoid you are pretty safe !  :D
Maria Giovanna
Posted by: Brighid45, Thursday, June 11, 2009, 4:03pm; Reply: 4
Hello eva, nice to meet you :)

I'd say if you're working on higher compliance and taking deflect, the small amount of cornstarch in your meds will cause minimum trouble.

There are some things you can't control, and corn in your meds is one of them. Continuing to keep your diet healthy and as avoid-free as possible will help your body repair any damage. You're doing well, keep up the good work.

Welcome to the board, I look forward to your posts. :)
Posted by: eva b., Thursday, June 11, 2009, 4:11pm; Reply: 5
thanks, Maria Giovanna, and BRighid, and nice to meet you too :)

I just started another thread specifically about the deflect....having looked up some of the ingredients, I'm now wondering if it's going to interfere with my medications... ??)
Posted by: Amazone I., Thursday, June 11, 2009, 4:38pm; Reply: 6
ahem...another good point to change to a good ND ;) ;D....(clap)(ok)(dance)(smarty)(whistle)btw...would choose somebody who's working with phytos' and orthomolecular medicin.... ;)(clap)(dance)(happy)....
Posted by: ruthiegirl, Thursday, June 11, 2009, 7:38pm; Reply: 7
I've never actually done this myself, but I've heard of people using compounding pharmacists to have their prescription medications prepared in an allergen-free way. I first heard of this in the context of locating children's liquid meds without synthetic colors, flavors, or sweeteners. I discovered that my kids didn't react TOO badly to the OTC dye-free stuff (for things like motrin) and, if a child NEEDS antibiotics it's only for a week and I'll deal with the reaction.

I'm not sure how hard it is to locate a compounding pharmacist, what it costs, or if your prescription plan (if you have one) will cover it, but it is worth looking into.
Posted by: eva b., Thursday, June 11, 2009, 9:12pm; Reply: 8
Quoted from ruthiegirl
I've never actually done this myself, but I've heard of people using compounding pharmacists to have their prescription medications prepared in an allergen-free way. I first heard of this in the context of locating children's liquid meds without synthetic colors, flavors, or sweeteners. I discovered that my kids didn't react TOO badly to the OTC dye-free stuff (for things like motrin) and, if a child NEEDS antibiotics it's only for a week and I'll deal with the reaction.

I'm not sure how hard it is to locate a compounding pharmacist, what it costs, or if your prescription plan (if you have one) will cover it, but it is worth looking into.


thanks for the suggestion, ruthie, things work differently in the UK.  Compounding pharmacies are very few and far between, and our health care system (NHS) wouldn't cover any of the cost unless my primary care doc were to insist it was essential.  

I think that's pretty unlikely...he's very sceptical about natural medicine, and getting him to accept that I can't take maize starch without an actual PROVED allergy test (if I were able to get one, for which he'd have to refer me...and then, if he believed it) would be like spitting in the wind.  

Our system is very different to the US one, and anything out of the ordinary you have to pay for yourself.  (the general healthcare is paid for out of our taxes)

I will look into it, though, I might just get lucky....but I get the impression that all pills are based on corn starch.  I have a friendly pharmacist - might ask him for advice.

thanks anyway :)
Posted by: ruthiegirl, Thursday, June 11, 2009, 10:01pm; Reply: 9
Maybe the medicine is available in a capsule or liquid? If you can find a compounding pharmacist, you may be able to purchase the meds yourself- unless it's beyond your budget. But it's still worth investigating.
Posted by: Victoria, Thursday, June 11, 2009, 10:46pm; Reply: 10
In my town, compounding pharmacies are not covered by insurance either.  I just noticed that my generic "advil" has talcum powder as a filler!   :X

The longer you follow Dr. D's way of eating and his health protocols, the less you should need chemical meds.  Use the deflect without any anxiety.  Take prescription drugs if they seem essential, phase off when you are able to do so.  Take Deflect and a liver protector, such as Hepatiguard. It's not a HUGE amount of corn starch.

Check out Dr. D's book on Arthritis, or at least his Protocols, linked through this site.
Posted by: eva b., Friday, June 12, 2009, 9:24am; Reply: 11
Quoted from Victoria
In my town, compounding pharmacies are not covered by insurance either.  I just noticed that my generic "advil" has talcum powder as a filler!   :X

The longer you follow Dr. D's way of eating and his health protocols, the less you should need chemical meds.  Use the deflect without any anxiety.  Take prescription drugs if they seem essential, phase off when you are able to do so.  Take Deflect and a liver protector, such as Hepatiguard. It's not a HUGE amount of corn starch.

Check out Dr. D's book on Arthritis, or at least his Protocols, linked through this site.


thanks, Victoria, I am coming off these meds, but it is a slow process. :(

What worries me about the deflect is that it contains some pretty powerful amino acids, which - as far as I can understand from the research I've done - could possibly interfere with the action of the meds I'm taking (which affect the CNS) and hence cause me more problems than they solve...I don't know who to ask for advice ??)

Posted by: angel, Monday, June 15, 2009, 3:44pm; Reply: 12
This is only my opinion and what I did-not what you should do.

I was taking several meds prescribed by the veteran affairs  (VA) Hosptial DR. Many of them multiple times a day. When I was younger all of this tuff was good but as I got older it seemed to stop working and other issues were showing up. What I found out after being on the BTD initially and loosely, That my meds primary ingredient and binder was Corn starch, Keeping in mind the VA is a govenrment run Hospital-i.e., they get the cheapest they can tp provide for you. Well I told the doctor what was happening, he blew it off and said "I deem the benefit to be greater than the harm'. Well When I am feeling tlike a semi hit me most of the day and hardly have the energy to function something is wrong. I told him I had done a trial two week period stopped all of my meds and was feeling better. He told me you can't do that and I ahve not authorized you to do it- you need to resumea all meds immediately. I asked this question-"So, you are saying a little arsenic everyday is good for me and not going to kill me?" He replied "That is not what I said." My retort to that was, " You did taking this medication does no good if my quality of life is out the window because of an allergy to the binder. I am not taking any of these meds any longer I want to live my life and enjoyit not be tired all of the time and watch it go by." Well to let you know I have not seen that Dr. since I am in process of switching from the outreach clinic back to the main Hosp in Salt Lake because of this. Most of the Cvillian Docs have been really especially when I have reaction.

Like I said this is how I handled my situation-You should determine how you will handle your own.
Print page generated: Saturday, September 20, 2014, 3:58am